Nov 18, 2009
Hi I was diagnosed in June, and began a regimen of Truvada, Lexiva and Norvir. My viral load is 60 (and dropping)and 2 months ago my T cells were 390(probably higher now). A couple of months in I noticed my stomach becoming bloated, I'm guessing due to visceral fat. I've read that this can be a side effect of PIs. My question is would changing my regimen to non PI medications possibly reverse this effect? And if so, what regimen would you recommend?
| Response from Dr. Henry
The bloating is more likely due to gas than rapid accumulation of fat (relatively uncommon with your current regimen). A clinical examination and sometimes X-rays (such as abdominal CT scan) can sort out the cause. Gas from either the protease inhibitors or tenofovir can cause bloating /fullness. If dietary and symptomatic measures and time don't see some improvement then a switch off the PI to a NNRTI (such as efavirenz or nevirapine) or an integrase inhibitor (such as raltegravir) could be considered as well as from Truvada to Epzicom (if HLV B5701 negative ) if the tenofovir appears to contribute to the abdominal fullness. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Urine After Anal Sex Without Condom Does It Mean I Have HIV
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Hair Loss After Sucking Penis Worried I Have HIV
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- Painful Ejaculation After Anal Fingering Worried I Have HIV
- Can Bactrim Ds Treat Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.